Alert archive / New York / Lakeshore Flood Warnings in 2021

Lakeshore Flood Warning 1, NWS Buffalo, NY

February 5, 2021Chautauqua County, Erie County, Niagara County, New York

NWS Buffalo, NY issued this lakeshore flood warning at Feb 5, 2021, 7:48 AM EST for Chautauqua County, Erie County, Niagara County, New York. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 5, 2021, 7:48 AM EST (12:48 UTC)
Expired
Feb 5, 2021, 3:00 PM EST
In force
7 hr
Issued by
NWS Buffalo, NY

Counties Chautauqua County, NY, Erie County, NY, Niagara County, NY

The radar

The Buffalo radar (KBUF), 29 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 0.8 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2021-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2021-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -136 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-136 m²/s²
0-3 km storm-relative helicity
-50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

009 
WHUS41 KBUF 051248
CFWBUF

URGENT - IMMEDIATE BROADCAST REQUESTED
Lakeshore Hazard Message
National Weather Service Buffalo NY
748 AM EST Fri Feb 5 2021

NYZ010-019-085-052100-
/O.UPG.KBUF.LS.Y.0001.000000T0000Z-210206T2100Z/
/O.NEW.KBUF.LS.W.0001.210205T1248Z-210206T2100Z/
Northern Erie-Chautauqua-Southern Erie-
748 AM EST Fri Feb 5 2021

...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 4 PM EST SATURDAY...

* WHAT...Significant lakeshore flooding.

* WHERE...Erie and Chautauqua counties.

* WHEN...Until 4 PM EST Saturday.

* IMPACTS...The rapid rise in water levels at the eastern end of
  Lake Erie will result in lakeshore flooding along the Lake Erie
  shore. Flooding is likely along Route 5 in Hamburg, Buffalo 
  Harbor and Canalside, Dunkirk Harbor, and other flood prone 
  locations. Very high wave action will also result in significant
  shoreline erosion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lakeshore Flood Warning means lakeshore flooding is occurring,
is imminent, or is expected to occur. For your safety, stay off
breakwaters, piers, rock outcroppings and beaches! Waves are
often larger than they appear and can easily wash you away.
Expect significant beach erosion and debris, local road closures
and extremely dangerous boating conditions.

&&

$$

NYZ001-052100-
/O.NEW.KBUF.LS.W.0001.210205T1248Z-210206T2100Z/
Niagara-
748 AM EST Fri Feb 5 2021

...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 4 PM EST SATURDAY...

* WHAT...Significant lakeshore flooding.

* WHERE...Niagara county.

* WHEN...Until 4 PM EST Saturday.

* IMPACTS...The rapid rise in water levels will result in 
  lakeshore flooding along the Upper Niagara River shore. Along 
  the Upper Niagara River, flooding is likely to affect Grand 
  Island and Cayuga Island.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lakeshore Flood Warning means lakeshore flooding is occurring,
is imminent, or is expected to occur. For your safety, stay off
breakwaters, piers, rock outcroppings and beaches! Waves are
often larger than they appear and can easily wash you away.
Expect significant beach erosion and debris, local road closures
and extremely dangerous boating conditions.

&&

$$

JLA
1 follow-up statement
190 
WHUS41 KBUF 052000
CFWBUF

Lakeshore Hazard Message
National Weather Service Buffalo NY
300 PM EST Fri Feb 5 2021

NYZ010-019-085-060400-
/O.CAN.KBUF.LS.W.0001.000000T0000Z-210206T2100Z/
/O.NEW.KBUF.LS.Y.0002.210205T2000Z-210206T2100Z/
Northern Erie-Chautauqua-Southern Erie-
300 PM EST Fri Feb 5 2021

...LAKESHORE FLOOD ADVISORY IN EFFECT UNTIL 4 PM EST SATURDAY...
...LAKESHORE FLOOD WARNING IS CANCELLED...

* WHAT...Minor lakeshore flooding.

* WHERE...Erie and Chautauqua counties.

* WHEN...Until 4 PM EST Saturday.

* IMPACTS...Some water on low lying roads and property along the 
  lakeshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Residents on or near the shore should take appropriate action to
protect property from rising water levels.

&&

$$

NYZ001-052100-
/O.CAN.KBUF.LS.W.0001.000000T0000Z-210206T2100Z/
Niagara-
300 PM EST Fri Feb 5 2021

...LAKESHORE FLOOD WARNING IS CANCELLED...

The water level peaked at Buffalo this morning at 9.3 feet, but
has steadily fallen for the rest of the day. Therefore the 
Lakeshore Flood Warning has been cancelled. 

$$

JLA

What forecasters said that day

The local office's own words before this lakeshore flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this lakeshore flood warning went out at Feb 5, 7:20 AM EST, 28 minutes earlier.

Area forecast discussion, Feb 5, 7:20 AM EST, 28 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
720 AM EST Fri Feb 5 2021

.SYNOPSIS...
Low pressure over the Upper Great Lakes early this morning will
continue its northward track and enter into southern Ontario. As
such, its associated frontal boundary will finish crossing the
forecast area this morning. In the front's wake, much colder air
will filter into the region today supporting significant lake snows
northeast of both lakes through Saturday. Additionally, strong winds
will accompany the accumulating lakes snows causing notable blowing
and possible drifting.

&&

.NEAR TERM /THROUGH TONIGHT/...
A mature storm system over the Upper Peninsula of Michigan will
continue to track northeast into southern Ontario today. Attached to
this system its occluded/cold front, currently entering Western New
York this morning. Radar imagery is showing the main area of the
associated precipitation with this front lying across the eastern
portions of the forecast area, with an area of some small mesoscale
bands behind it across the western Finger Lakes.

As the low advances northeast into Southern Ontario, the associated
surface boundary and prefrontal precipitation currently sweeping
across the region will exit the eastern portions of the forecast
area this morning. While temperatures aloft were initially above
freezing, the falling precipitation along with the cold air being
advected into the region have changed all mixed rain and snow
showers to all snow this morning. As far as snowfall accumulations
this morning, expect 3-5 inches to fall across the Tug Hill this
morning and into this afternoon. Due to the snow accumulations
across the Tug Hill this morning and early afternoon today, a Winter
Weather Advisory is in effect for Jefferson, Lewis, and Oswego
counties.

Meanwhile, in the wake of the frontal boundary, much colder air is
rushing into the area with temperatures at 850mb dropping to -10C/-
12C. This cold air will optimize the mixing potential. Mixed layer
winds in lowest 5kft seem to top out around 40 kts. Enhancement
northeast of Lake Erie with the stronger mixing results in advisory
level gusts 45-50 mph through the afternoon today for locations
along the immediate lakeshore of Lake Erie and inland into Northern
Erie, Niagara, Orleans and Genesee Counties, thus the Wind
Advisories for the previously listed counties through around 4PM
today.

In addition to the wind, the cold air will allow lake effect snows
to set up northeast of Lake Erie (across Northern Erie and into
Niagara County) this afternoon. For more specific details regarding
the lake effect, look ahead into the short term discussion.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
...Heavy lake effect snow and blowing/drifting snow northeast
of Lake Erie starting late this afternoon...

Southwest flow lake band should have its act together by early this
evening with nearly all mesoscale guidance focusing the strongest
band over far northern Erie country, Grand Island into southern
Niagara county. Snowfall rates could exceed 1" per hour for a few
hours across this area, before steering winds veer slightly to more
west-southwest drifting the heart of an intensifying lake band more
into the central Erie county, including the city of Buffalo and
Buffalo Southtowns, but likely remaining north of the more typical
lake effect snow areas of southern Erie county (Boston Hills and Ski
Country of the Southern Tier). Instead, this event should remain
centered on the city of Buffalo and the Southtowns through Saturday.
Strong wind fields will push the lake plume into Genesee and Wyoming
counties overnight tonight into Saturday, with heavier snow as far
east as Corfu, Attica and Batavia. Snowfall rates of 1"/hr will be
likely with the best chance of seeing 2" per hour rates late tonight
into Saturday morning. The snow band will begin to diminish late
Saturday afternoon, but likely will not completely end until the
boundary layer winds become more disorganized and drier air moves in
later Saturday evening.

Strong and gusty winds of 15 to 30 mph with gusts to 40 mph at times
will result in considerable blowing and drifting snow and will make
the snow hard to measure at times. The blowing and drifting and low
visibility will be big issue with this lake event compared to the
one that Buffalo Metro experienced the day after Christmas. This
will be big factor in potential hazardous travel conditions.

...Heavy lake effect snow and blowing/drifting snow northeast of
Lake Ontario starting this evening...

Latest mesoscale models nearly unanimous in developing a strong lake
plume across far northern Jefferson county (near the Saint Lawrence
River) early tonight then continuing to keep the lake band over
Jefferson county into Saturday evening. At this time, the persistent
southwest wind direction does not appear to favor Tug Hill for
significant accumulations, but instead will favor Saint Lawrence
River and Watertown/Fort Drum. Snowfall rates of 1-2"/hr will be
likely for a good part of the time. A Lake Effect Snow warning is
now in effect for Jefferson county as outlined below.

The southern oscillation of the band is still a little in question.
The heaviest snow will likely remain north of Lewis county, but
there is a chance that the southern edge of the lake snows could
reach far northern and western portions of the county, remaining
north of Lowville late tonight. Due to the later arrival time of the
potential heavy lake band into northern Lewis county have opted to
leave the Winter Storm Watch in place for now.

Away from the lake effect into Saturday, do not expect much snow
though some snow showers and flurries could make it as far as
western Monroe county off Lake Erie. Temperatures will be cold with
highs in the lower to mid 20s and wind chill values remaining in the
single digits above zero.

Once the lake effect diminishes then ends late Saturday night,
weaker wave moving through may be some general light snow the area
on Sunday. Primary forcing for this passes north, so kept pops in
the chancy range for now. Temps will remain chilly on Sunday with
highs in the 20s and apparent temps again in the single digits
above zero.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
An upper level closed low anchored over Hudson Bay will set the
region up for a pattern favorable for lake effect snow through the
week. Wind direction and moisture will be key, but model
discrepancies in the track and strength of several shortwave troughs
make it difficult to determine the exact details of where the
greatest snowfall accumulations will be. In general, a prevailing
WSW flow will place the traditional snow belts east of the lakes at
the greatest risk. This WSW flow will generally diminish the risk
for heavy snow for counties immediately south of Lake Ontario,
including the Rochester area.

Low teens and single digit temperatures Sunday night will gradually
warm to the low to mid 20s on Monday. 850mb temperatures will likely
be cool enough to generate some lake effect snow east of both lakes
on Monday. Latest model guidance suggests 850mb temps may warm to a
more marginal range Monday evening ahead of a weak warm front
associated with one of the aforementioned shortwave troughs. This
may cause the lake effect to weaken Monday night as more widespread
synoptic snow impacts the region late Monday night and Tuesday.
Monday night lows will be in the teens, with highs on Tuesday in the
mid 20s.

The majority of the synoptic snow will exit the area west to east
Tuesday afternoon. WSW flow will return as 850mb temps cool to
the negative teens, possibly even colder than -20C behind the
associated cold front, allowing lake effect snow to resume once
again. The evolution of this system is still uncertain as the latest
12z ECMWF lags behind the more progressive and colder GFS and GGEM
solutions, and holds off on the lake effect until much later
Tuesday night. Lows overnight Tuesday will dip into the mid teens,
with single digits east of Lake Ontario.

Lake effect chances continue Wednesday and Thursday as temperatures
struggle to climb out of the teens. A quick moving wave of low
pressure looks to move across the Great Lakes Thursday, possibly
bringing another shot of synoptic snow for the area.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
Pre-frontal precipitation continues to  sweep across New York State
this morning, with the strongest band of snow crossing the eastern
portions of the forecast area. Otherwise, some lingering showers are
in place across Western New York. All that being said, flight
conditions are mostly MVFR and likely will last through most of
today. Outside of the precipitation, winds have begun to pick up in
Western New York, with gusts up 30-40kts.

Later today, widespread light snow transitions to lake effect snow
northeast of both lakes. Gusty southwest winds will also create
significant blowing and drifting of snow. Expect IFR conditions
within lake effect snow at KIAG, KBUF, and KART. Elsewhere, expect
mainly MVFR conditions outside of lake effect snows.

Outlook...

Saturday...IFR possible in lake effect snow northeast of
Lakes Erie and Ontario otherwise windy with VFR conditions.
Sunday...VFR to MVFR in scattered snow showers.
Monday...MVFR in lake snows east of both lakes.
Tuesday...IFR to MVFR in lake snows.

&&

.MARINE...
A deep storm system centered over Lake Superior continues to swing
its frontal boundary across the Lower Great Lakes this morning.
Winds will strengthen ahead and with the passage of the cold
front with southwest winds gusting to above 35 knots. Gale
warnings remain in effect for both Lake Erie and Lake Ontario
from 7 am this morning to 7 pm Saturday.

&&

.TIDES/COASTAL FLOODING...
Higher than normal water levels on Lake Erie combined with a
prolonged west to southwest gales of 35 knots today through
much of Saturday will result in rises on the eastern end of Lake
Erie and bring some minor lakeshore flooding. The greatest
potential for lakeshore flooding will occur today into tonight
before winds slowly diminish into Saturday.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory until 7 PM EST this evening for
     NYZ006>008.
     Lake Effect Snow Warning from 7 PM this evening to 1 AM EST
     Sunday for NYZ007.
     Winter Weather Advisory from 4 PM this afternoon to 10 PM EST
     Saturday for NYZ001-002.
     Wind Advisory until 4 PM EST this afternoon for NYZ001-002-010-
     011-019-085.
     Winter Storm Watch from 7 PM EST this evening through late
     Saturday night for NYZ008.
     Lake Effect Snow Warning from 4 PM this afternoon to 10 PM EST
     Saturday for NYZ010>012-085.
     Lakeshore Flood Advisory until 4 PM EST Saturday for NYZ010-
     019-085.
MARINE...Gale Warning until 7 PM EST Saturday for LEZ020-040-041.
         Small Craft Advisory until 7 PM EST Saturday for
         LOZ030.
         Gale Warning until 7 PM EST Saturday for LOZ042>045-
         062>065.

&&

SYNOPSIS...EAJ
NEAR TERM...EAJ
SHORT TERM...JLA/TMA
LONG TERM...EAJ/JLA/PP
AVIATION...EAJ
MARINE...EAJ/TMA
TIDES/COASTAL FLOODING...JLA/TMA
Hazardous weather outlook, Feb 5, 4:38 AM EST, 3 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
438 AM EST Fri Feb 5 2021

NYZ003>005-013-014-020-021-060945-
Monroe-Wayne-Northern Cayuga-Livingston-Ontario-Cattaraugus-Allegany-
438 AM EST Fri Feb 5 2021

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001-002-060945-
Niagara-Orleans-
438 AM EST Fri Feb 5 2021

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM EST SATURDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006-060945-
Oswego-
438 AM EST Fri Feb 5 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ019-060945-
Chautauqua-
438 AM EST Fri Feb 5 2021

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...LAKESHORE FLOOD ADVISORY IN EFFECT UNTIL 4 PM EST SATURDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Lakeshore Flood Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ011-060945-
Genesee-
438 AM EST Fri Feb 5 2021

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...LAKE EFFECT SNOW WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM EST SATURDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Lake Effect Snow Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Effect Snow Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010-060945-
Northern Erie-
438 AM EST Fri Feb 5 2021

...LAKESHORE FLOOD ADVISORY IN EFFECT UNTIL 4 PM EST SATURDAY...
...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...LAKE EFFECT SNOW WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM EST SATURDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Lakeshore Flood Advisory.
   Lake Effect Snow Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Advisory.
   Lake Effect Snow Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ012-060945-
Wyoming-
438 AM EST Fri Feb 5 2021

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM EST SATURDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Effect Snow Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Effect Snow Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ085-060945-
Southern Erie-
438 AM EST Fri Feb 5 2021

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...LAKESHORE FLOOD ADVISORY IN EFFECT UNTIL 4 PM EST SATURDAY...
...LAKE EFFECT SNOW WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM EST SATURDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Lakeshore Flood Advisory.
   Lake Effect Snow Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Advisory.
   Lake Effect Snow Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ008-060945-
Lewis-
438 AM EST Fri Feb 5 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH LATE
SATURDAY NIGHT...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Winter Storm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-060945-
Jefferson-
438 AM EST Fri Feb 5 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...LAKE EFFECT SNOW WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
EST SUNDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Lake Effect Snow Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Effect Snow Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ030-SLZ022-024-060945-
Lower Niagara River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
438 AM EST Fri Feb 5 2021

This Hazardous Weather Outlook is for portions of Lake Ontario and
Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ042>045-062>065-060945-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
438 AM EST Fri Feb 5 2021

...GALE WARNING IN EFFECT UNTIL 7 PM EST SATURDAY...

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 4:15 AM ESTLakeshore Flood AdvisoryBUFChautauqua, Erie4 hr
Feb 5, 4:32 AM ESTSmall Craft AdvisoryBUF3 days
Feb 5, 3:00 PM ESTLakeshore Flood AdvisoryBUFChautauqua, Erie19 hr

Nearby

Lakeshore Flood Warnings in New York, 2021Every lakeshore flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.